| Model Number |
506610S |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18168528 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 6f rain sheath transradial introducer was used and when it was pulled, the distal end was cracked.The damage was noticed until after the case was completed and the sheath was removed.There was no reported patient injury.The device was being used in a percutaneous coronary intervention (pci) using right radial access (rra).The physician did not notice anything ¿odd¿ upon insertion.The device was stored and opened according to the instructions for use (ifu).There were no issues removing sheath from the packaging.The device was not cracked prior to insertion.There was no calcification noted.Vessel/lesion characteristic were reported as dominant right coronary artery (rca); proximal portion thirty-per cent (30%) tubular narrowing with calcification bifurcating in patent ductus arteriosus (pda) and large posterolateral system with moderate disease.Vessel tortuosity was not noted in the report; distal rca was moderately calcified with ninety per-cent (90%) stenosis.There was no difficulty experienced in prepping the device.The csi was soaked in sterile heparinized saline or similar isotonic solution during the sample prep step per the instructions for use (ifu).Prior to use the sheath size was confirmed for vessel access.There was no resistance felt upon insertion.The csi was threaded with the vessel dilator over the guidewire grasping the sheath close to the skin.There was no excess force used during the procedure.The procedure was completed with the same rain sheath.The device is expected to be returned for evaluation.
Additional Manufacturer Narrative
As reported, a 6f rain sheath transradial introducer was used and when it was pulled, the distal end was cracked.The damage wasn¿t noticed until after the case was completed and the sheath was removed.There was no reported patient injury.The device was being used in a percutaneous coronary intervention (pci) using right radial access (rra).The physician did not notice anything ¿odd¿ upon insertion.The device was stored and opened according to the instructions for use (ifu).There were no issues removing sheath from the packaging.The device was not cracked prior to insertion.There was no calcification noted.Vessel/lesion characteristic were reported as dominant right coronary artery (rca); proximal portion thirty-per cent (30%) tubular narrowing with calcification bifurcating in patent ductus arteriosus (pda) and large posterolateral system with moderate disease.Vessel tortuosity was not noted in the report; distal rca was moderately calcified with ninety per-cent (90%) stenosis.There was no difficulty experienced in prepping the device.The csi was soaked in in sterile heparinized saline or similar isotonic solution during the sample prep step per the instructions for use (ifu).Prior to use the sheath size was confirmed for vessel access.There was no resistance felt upon insertion.The csi was threaded with the vessel dilator over the guidewire grasping the sheath close to the skin.There was no excess force used during the procedure.The procedure was completed with the same rain sheath.One non-sterile unit of catheter sheath introducer (6f10cm sw radial) was received for evaluation.During visual inspection, a compressed/crushed condition was found 1 cm from the distal tip and a kink was noted at 9.5 cm from the distal tip.No other anomalies were observed.Inner diameter (id) and outer diameter (od) measurements were taken in three areas and found within specification.A product history record (phr) review of lot 18168528 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer ¿brite tip/distal tip-cracked¿ was not confirmed since a crack was not observed.However, the malfunctions ¿catheter sheath introducer-kinked/bent¿ and ¿catheter sheath introducer-compressed/crushed¿ were confirmed and these are likely the conditions observed by the customer.Handling factors may have contributed to the reported event and may have occurred during withdrawal since the device functioned as intended with no intraprocedural complaints noted.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Caution: to prevent damage to the csi tip or kinking of the csi body, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.